Alert archive / Missouri / River Flood Warnings in 2021

River Flood Warning 18, NWS Quad Cities, IA

July 11, 2021Clark County, Missouri

NWS Quad Cities, IA issued this river flood warning at Jul 11, 2021, 9:56 PM CDT for Clark County, Missouri. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 9:56 PM CDT (02:56 UTC)
Expired
Jul 12, 2021, 5:06 PM CDT
In force
19 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

County Clark County, MO

The radar

The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (IA/MO) at Wayland (WYLM7). The gauge peaked at 16.52 ft at Jul 12, 2021, 9:00 AM CDT.

actionminormoderate5101507/1207/13
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05495000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

602 
WGUS43 KDVN 120256
FLWDVN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA IL
956 PM CDT Sun Jul 11 2021

...The National Weather Service in Quad Cities IA IL has issued a 
Flood Warning for the following rivers in Missouri...

  Fox River at Wayland affecting Clark County.

River Forecasts include past precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/quadcities.

The next statement will be issued Monday morning.

&&


MOC045-121500-
/O.NEW.KDVN.FL.W.0018.210712T0256Z-210713T0441Z/
/WYLM7.1.ER.210712T0244Z.210712T0600Z.210712T1040Z.NO/
956 PM CDT Sun Jul 11 2021

The National Weather Service in Quad Cities has issued a

* Flood Warning for
  the Fox River at Wayland.
* From this evening to late tomorrow evening.
* At 9:30 PM CDT Sunday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate above flood stage with a 
  maximum value of 15.7 feet just after midnight tonight. It will 
  fall below flood stage late tonight.
* Impact...At 15.0 feet, Water affects agricultural land on the 
  south bank.


&&

LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194

$$

Ervin
4 follow-up statements
652 
WGUS83 KDVN 120611
FLSDVN

Flood Statement
National Weather Service Quad Cities IA IL
111 AM CDT Mon Jul 12 2021

...The Flood Warning continues for the following rivers in 
Missouri...

  Fox River at Wayland affecting Clark County.

River Forecasts include past precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/quadcities.

The next statement will be issued this morning.

&&


MOC045-121815-
/O.CON.KDVN.FL.W.0018.000000T0000Z-210713T0441Z/
/WYLM7.1.ER.210712T0244Z.210712T1200Z.210712T1835Z.NO/
111 AM CDT Mon Jul 12 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Fox River at Wayland.
* Until late this evening.
* At 12:30 AM CDT Monday the stage was 15.7 feet and beginning to 
  crest.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 16.0 feet this morning. It will 
  then fall below flood stage this evening.
* Impact...At 15.0 feet, Water affects agricultural land on the 
  south bank.


&&

LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194

$$

Gibbs
074 
WGUS83 KDVN 121124
FLSDVN

Flood Statement
National Weather Service Quad Cities IA IL
624 AM CDT Mon Jul 12 2021

...The Flood Warning is extended for the following rivers in 
Missouri...

  Fox River at Wayland affecting Clark County.

River Forecasts include past precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/quadcities.

The next statement will be issued this evening.

&&


MOC045-122330-
/O.EXT.KDVN.FL.W.0018.000000T0000Z-210714T0055Z/
/WYLM7.1.ER.210712T0244Z.210712T1800Z.210713T0655Z.NO/
624 AM CDT Mon Jul 12 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Fox River at Wayland.
* Until tomorrow evening.
* At 5:30 AM CDT Monday the stage was 16.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.4 feet 
  this afternoon. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 15.0 feet, Water affects agricultural land on the 
  south bank.


&&

LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194

$$

Speck
013 
WGUS83 KDVN 121951
FLSDVN

Flood Statement
National Weather Service Quad Cities IA IL
251 PM CDT Mon Jul 12 2021

...The Flood Warning continues for the following rivers in 
Missouri...

  Fox River at Wayland affecting Clark County.

River Forecasts include past precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/quadcities.

The next statement will be issued late tonight.

&&


MOC045-130800-
/O.EXT.KDVN.FL.W.0018.000000T0000Z-210714T0112Z/
/WYLM7.1.ER.210712T0244Z.210712T1430Z.210713T0712Z.NO/
251 PM CDT Mon Jul 12 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Fox River at Wayland.
* Until tomorrow evening.
* At 2:30 PM CDT Monday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...continued falling
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 3.0 feet Monday, 
  July 26.
* Impact...At 15.0 feet, Water affects agricultural land on the 
  south bank.


&&

LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194

$$

Cousins
023 
WGUS83 KDVN 122206 RRA
FLSDVN

Flood Statement
National Weather Service Quad Cities IA IL
506 PM CDT Mon Jul 12 2021

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Fox River at Wayland affecting Clark County.

MOC045-122315-
/O.CAN.KDVN.FL.W.0018.000000T0000Z-210712T2206Z/
/WYLM7.1.ER.210712T0244Z.210712T1430Z.210712T2058Z.NO/
506 PM CDT Mon Jul 12 2021

...The Flood Warning for the Fox River at Wayland has been 
cancelled...

The Flood Warning is cancelled for
  the Fox River at Wayland.
* At 4:30 PM CDT Monday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 3.0 feet Monday, July 
  26.


&&

LAT...LON 4060 9188 4035 9147 4031 9149 4052 9194

$$

Ervin

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 11, 6:28 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 11, 6:28 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
628 PM CDT Sun Jul 11 2021

.UPDATE...
Issued at 624 PM CDT Sun Jul 11 2021

I've called down to Hancock and McDonough, and the flash flooding
situation is stabilizing now that rains have stopped a few hours
ago. I've converted the FF warnings to Areal Flood Warnings for
the area that saw the road closures which continue. This is mainly
between Augusta and Plymouth IL. and impacting the Flour Creek and
Bronson Creek.

&&

.SYNOPSIS...
Issued at 246 PM CDT Sun Jul 11 2021

Flash Flood Warning in effect for southern Hancock County in
Illinois and southwestern McDonough County, where several roads
and towns are currently seeing flash flooding. Otherwise, it is another
wet and cool day for much of the forecast area, as the upper and
surface low gyrate bouts of vorticity, leading to continual
showers and embedded thunderstorms. This will continue through the
evening and night, growing more isolated/scattered in nature
through the evening. Temperatures are sitting in the upper 60s
where the rain and dense cloud cover exist, with 70s in our far
northwest where little rain and clouds are being seen.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 246 PM CDT Sun Jul 11 2021

Tonight/Tomorrow...

Shortly before sunset, the rain and storms should start dying off
and becoming more isolated/scattered throughout the area. Short term
guidance hints at a few showers through the night, but widespread
heavy rainfall is not expected at this time. With the bulk of the
precipitation dying off over night and the surface low continuing to
move a little to our east, we will start to see some breaks in the
clouds and they will slowly begin the thin out. Temperatures tonight
will remain cool though, as the lack of sunshine today has not
allowed us to heat much through the day and the remaining clouds
will help to moderate the temperatures into the low 60s through much
of the area.

Tomorrow, the closed upper low begins to slide northeast and out of
our area slowly. As this moves out, the retreating surface low will
lead to some scattered showers and storms, mainly along and east of
the Mississippi River. Therefore, it may be a relatively dry day for
most tomorrow. Along with drier conditions, clouds will start to
diminish, leading to warmer temperatures throughout the area.
Temperatures are currently looking to be in the mid to upper 70s for
most of the area, with humidity a bit lower than we have seen this
weekend.

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 246 PM CDT Sun Jul 11 2021

Key messages:

1. After a short respite, more active weather returns around mid-
week.

2. Seasonably warm temperatures through the period.

Discussion:

Monday night and Tuesday, expect the upper level low drifting
eastward out of the area, with continued low rain chances across the
eastern fringe of the forecast area. Afternoon temperatures will
return close to seasonal averages Tuesday, with highs generally in
the 80-85 degree range.

For Wednesday and Thursday, expect more active weather with
increasing moisture. Wednesday afternoon and night will be the
initial main round with the arrival of the front, with potential for
more significant rain Thursday as the front stalls. The pattern
looks favorable for widespread heavy rain and potential flash
flooding. We will also likely be dealing with strong to severe
storms during some periods.

Friday through Sunday, warm temperatures will continue. Additional
rain during any period cannot be discounted, but overall coverage
should be much less and there will be substantial dry periods.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 624 PM CDT Sun Jul 11 2021

MVFR condtions in cloud and few showers continue tonight into
Monday mainly south of Interstate 80 in Illinois and extreme
southeast IA. Otherwise, a drier day is expected Monday, with
mainly VFR cigs to partly cloudy. Visibility should be good
outside of any shower activity. Winds will remain northeast, but
decrease tonight and remain relatively light under 10 kts Monday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...Ervin
SYNOPSIS...Gunkel
SHORT TERM...Gunkel
LONG TERM...RP Kinney
AVIATION...Ervin
Hazardous weather outlook, Jul 11, 3:48 PM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
348 PM CDT Sun Jul 11 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-122100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
348 PM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and storms are expected this evening and
tonight across the area. Localized flash flooding is possible,
especially in areas seeing these repeating showers and storms.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Near daily chances for thunderstorms are expected across the area.
Later in the week the threat for heavy rainfall and strong
thunderstorms return. At this time it is too soon to tell if there
will be severe thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Gunkel

In the hours before

Local storm report, Jul 11, 4:23 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      1 SSW BONAPARTE         40.69N 91.80W
07/11/2021                   VAN BUREN          IA   EMERGENCY MNGR

            CORRECTS TIME OF PREVIOUS FLASH FLOOD REPORT
            FROM 1 SSW BONAPARTE. LOCATION
            ESTIMATE...WATER HAS SINCE RECEDED, LEAVING
            BEHIND PILED UP DEBRIS FROM THE FIELDS ON
            THE ROAD, WHICH WAS CAUSED BY THE WATER
            RUNNING OVER THE STREET. ALSO, A ROAD
            CULVERT HAD BEEN WASHED OUT. ROAD REMAINS
            CLOSED UNTIL CLEARED OFF.

&&

AE
Local storm report, Jul 11, 4:25 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HEAVY RAIN       1 S MOUNT PLEASANT MUNI 40.93N 91.51W
07/11/2021  M4.20 INCH       HENRY              IA   PUBLIC

&&
Local storm report, Jul 11, 6:54 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       3 ENE CHARLIE HEATH MEM 40.61N 91.84W
07/11/2021  M2.42 INCH       CLARK              MO   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 5 AM. TOTAL SINCE LAST
            NIGHT IS 2.40.

0342 PM     FLASH FLOOD      1 ENE PLYMOUTH          40.29N 90.91W
07/11/2021                   MCDONOUGH          IL   TRAINED SPOTTER

            5 TO 6 INCHES OF WATER ON STATE HIGHWAY 61.

1019 AM     HEAVY RAIN       CAMBRIDGE               41.31N 90.19W
07/11/2021  M2.85 INCH       HENRY              IL   PUBLIC

            3 DAY TOTAL: 0.30 ON 7/9, 1.75 ON 7/10, AND
            0.8 THROUGH 9 AM 7/11.

1230 PM     FLASH FLOOD      3 W AUGUSTA             40.23N 91.00W
07/11/2021                   HANCOCK            IL   TRAINED SPOTTER

            SPOTTER REPORTED 6 INCHES OF WATER FLOWING
            OVER HIGHWAY. CAR STRANDED ON HIGHWAY AND
            DEPUTIES WERE IN THE PROCESS OF CLOSING IT.

0330 PM     HEAVY RAIN       AUGUSTA                 40.23N 90.95W
07/11/2021  M3.80 INCH       HANCOCK            IL   TRAINED SPOTTER

            RAINFALL SINCE 530 AM. 5.60 INCHES SINCE
            YESTERDAY.

0337 PM     HEAVY RAIN       1 S DENVER              40.27N 91.11W
07/11/2021  M2.90 INCH       HANCOCK            IL   BROADCAST MEDIA

            RAINFALL TODAY.

1036 AM     HEAVY RAIN       3 ESE KEOSAUQUA         40.72N 91.92W
07/11/2021  M3.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            TOTAL SINCE 9 PM LAST NIGHT.

1043 AM     HEAVY RAIN       3 W MOUNT STERLING      40.62N 92.00W
07/11/2021  M1.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE 530.

1130 AM     FLASH FLOOD      BENTONSPORT/VERNON      40.73N 91.85W
07/11/2021                   VAN BUREN          IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WATER OVER GRAVEL
            ROADS IN THE BENTONSPORT AREA.

1230 PM     FLASH FLOOD      1 SSW BONAPARTE         40.69N 91.80W
07/11/2021                   VAN BUREN          IA   EMERGENCY MNGR

            CORRECTS TIME OF PREVIOUS FLASH FLOOD REPORT
            FROM 1 SSW BONAPARTE. LOCATION
            ESTIMATE...WATER HAS SINCE RECEDED, LEAVING
            BEHIND PILED UP DEBRIS FROM THE FIELDS ON
            THE ROAD, WHICH WAS CAUSED BY THE WATER
            RUNNING OVER THE STREET. ALSO, A ROAD
            CULVERT HAD BEEN WASHED OUT. ROAD REMAINS
            CLOSED UNTIL CLEARED OFF.

0215 PM     HEAVY RAIN       CANTRIL                 40.64N 92.07W
07/11/2021  M2.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAINFALL SINCE 4 AM. NEARLY 3 INCHES HAS
            FALLEN SINCE YESTERDAY.

0350 PM     HEAVY RAIN       KEOKUK                  40.41N 91.41W
07/11/2021  M1.60 INCH       LEE                IA   TRAINED SPOTTER

            RAINFALL TODAY.

1045 AM     HEAVY RAIN       1 ESE NEW LONDON        40.92N 91.40W
07/11/2021  M2.87 INCH       HENRY              IA   TRAINED SPOTTER

            TOTAL RAINFALL ACCUMULATION SINCE 8AM
            YESTERDAY.

0405 PM     HEAVY RAIN       1 S MOUNT PLEASANT MUNI 40.93N 91.51W
07/11/2021  M4.20 INCH       HENRY              IA   PUBLIC

0814 AM     HEAVY RAIN       2 SW YARMOUTH           41.01N 91.35W
07/11/2021  M1.64 INCH       DES MOINES         IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

Nearby

River Flood Warnings in Missouri, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.